Alert archive / Tennessee / Special Weather Statements in 2014
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at Aug 7, 2014, 10:47 PM CDT for Grundy County, Tennessee. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2014, 10:47 PM CDT (03:47 UTC)
- Expired
- Aug 7, 2014, 11:15 PM CDT
- In force
- 28 min
- Issued by
- NWS Nashville, TN
County Grundy County, TN
The radar
The Northeast Alabama radar (KHTX), 70 km from the middle of the area, began a volume at 03:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 3.8 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 716 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1827 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
683
WWUS84 KOHX 080347
SPSOHX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1047 PM CDT THU AUG 7 2014
TNZ078>080-080415-
GRUNDY-VAN BUREN-WARREN-
1047 PM CDT THU AUG 7 2014
...SIGNIFICANT WEATHER ADVISORY FOR GRUNDY...VAN BUREN AND WARREN
COUNTIES...
AT 1044 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING STRONG THUNDERSTORMS NEAR GRUETLI-LAAGER...MOVING NORTHEAST
AT 25 MPH.
SOME LOCATIONS IN THE PATH INCLUDE COALMONT...ALTAMONT...
GRUETLI-LAAGER...BEERSHEBA SPRINGS AND PALMER.
SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS.
LAT...LON 3522 8579 3540 8589 3582 8566 3582 8565
3557 8541 3554 8546 3553 8559 3549 8553
3544 8553 3540 8548 3536 8550 3531 8556
3530 8566 3528 8570 3525 8570
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Aug 7, 9:13 PM CDT, 1 hour 34 minutes earlier.
Area forecast discussion, Aug 7, 9:13 PM CDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 913 PM CDT THU AUG 7 2014 .UPDATE...FOR PUBLIC FORECAST SURFACE LOW CENTER NEAR SAINT LOUIS WITH FRONT DOWN THROUGH FAR WESTERN KENTUCKY...CENTRAL TENNESSEE INTO NORTHWEST GEORGIA WITH SHORT WAVE ALOFT FROM SOUTHERN ILLINOIS INTO EASTERN ARKANSAS. FEATURES HAVE MOVED LITTLE OVER THE LAST SEVERAL HOURS. ONGOING CONVECTION IN MIDDLE TENNESSEE WITH THUNDERSTORMS EAST OF INTERSTATE 65 WITH HEAVIEST DOWNPOURS PUNCHING UP THROUGH MACON AND TROUSDALE COUNTIES. LOOKS LIKE EMPHASIS WILL NOW SHIFT IN TERMS OF THE STRONGER STORMS INTO NORTHEAST ALABAMA AS THIS IS AREA OF HIGHER TEMPS/DEWPOINTS ALONG WITH FRONTAL BOUNDARY. THESE STORMS WILL WORK NORTHWARD AND WILL LIKELY MOVE INTO MY SOUTHEASTERN CWA...COFFEE AND GRUNDY COUNTIES SHORTLY. HAVE UPDATED GRIDS AND ZONES TO RAISE POPS EASTERN AREAS AND PLATEAU FOR THE REMAINDER OF THE EVENING. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && BOYD 01
Hazardous weather outlook, Aug 7, 5:02 AM CDT, 17 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 502 AM CDT THU AUG 7 2014 TNZ005>011-023>034-056>066-075-077>080-093>095-071015- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 502 AM CDT THU AUG 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT. MOIST AND UNSTABLE CONDITIONS MAY RESULT IN A FEW STRONG THUNDERSTORMS TODAY AND TONIGHT, BUT NO WIDESPREAD SEVERE WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE POSSIBILITY OF STRONG THUNDERSTORMS WILL EXTEND THROUGH TUESDAY, BUT NO WIDESPREAD SEVERE WEATHER IS EXPECTED AT THIS TIME. ROSE
In the hours before
Special weather statement, Aug 7, 7:18 PM CDT, 3 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
718 PM CDT THU AUG 7 2014
TNZ008-080100-
SUMNER-
718 PM CDT THU AUG 7 2014
...SIGNIFICANT WEATHER ADVISORY FOR SUMNER COUNTY...
AT 714 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR PORTLAND...MOVING NORTHEAST AT 15 MPH.
SOME LOCATIONS IN THE PATH INCLUDE OAK GROVE.
HALF INCH SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM...ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING STRIKES.
LAT...LON 3665 8636 3665 8628 3664 8620 3662 8621
3651 8642 3662 8655 3666 8651 3666 8636
BOYDSpecial weather statement, Aug 7, 7:25 PM CDT, 3 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
725 PM CDT THU AUG 7 2014
TNZ008-027-028-059-080115-
DAVIDSON-SUMNER-WILLIAMSON-WILSON-
725 PM CDT THU AUG 7 2014
...SIGNIFICANT WEATHER ADVISORY FOR DAVIDSON...SUMNER...WILLIAMSON
AND WILSON COUNTIES...
AT 723 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR BRENTWOOD...MOVING NORTHEAST AT 15 MPH.
SOME LOCATIONS IN THE PATH INCLUDE FRANKLIN...BRENTWOOD...BELLEVUE...
FOREST HILLS...BELLE MEADE...OAK HILL...ANTIOCH...BERRY HILL AND
NASHVILLE.
HALF INCH SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS
STORM...ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING STIRKES.
LAT...LON 3634 8656 3616 8642 3591 8683 3603 8700
3636 8681 3636 8679 3639 8678
BOYDSpecial weather statement, Aug 7, 7:52 PM CDT, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 752 PM CDT THU AUG 7 2014 TNZ027-028-059-062-080130- DAVIDSON-RUTHERFORD-WILLIAMSON-WILSON- 752 PM CDT THU AUG 7 2014 ...SIGNIFICANT WEATHER ADVISORY FOR DAVIDSON...RUTHERFORD... WILLIAMSON AND WILSON COUNTIES... AT 750 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS NEAR NOLENSVILLE...MOVING NORTHEAST AT 25 MPH. PEOPLE IN AND AROUND NOLENSVILLE...LA VERGNE...SMYRNA...RURAL HILL... GLADEVILLE AND CEDARS OF LEBANON STATE PARK SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. LAT...LON 3617 8642 3600 8618 3581 8665 3597 8676
Special weather statement, Aug 7, 7:59 PM CDT, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 759 PM CDT THU AUG 7 2014 TNZ025>027-059-080145- CHEATHAM-DAVIDSON-DICKSON-WILLIAMSON- 759 PM CDT THU AUG 7 2014 ...SIGNIFICANT WEATHER ADVISORY FOR CHEATHAM...DAVIDSON...DICKSON AND WILLIAMSON COUNTIES... AT 755 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS NEAR BURNS...MOVING NORTHEAST AT 30 MPH. PEOPLE IN AND AROUND DICKSON...BURNS...CHARLOTTE...WHITE BLUFF AND KINGSTON SPRINGS SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. LAT...LON 3641 8718 3608 8689 3597 8727 3616 8748
Special weather statement, Aug 7, 8:23 PM CDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
823 PM CDT THU AUG 7 2014
TNZ008-028>030-080215-
SMITH-SUMNER-TROUSDALE-WILSON-
823 PM CDT THU AUG 7 2014
...SIGNIFICANT WEATHER ADVISORY FOR SMITH...SUMNER...TROUSDALE AND
WILSON COUNTIES...
AT 819 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORMS NEAR LEBANON...MOVING EAST AT 35 MPH.
SOME LOCATIONS IN THE PATH INCLUDE DICKERSON CHAPEL RECREATION
AREA...LEBANON...TUCKERS CROSSROADS...SOUTH CARTHAGE...GORDONSVILLE
AND CARTHAGE.
SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS.
LAT...LON 3642 8595 3613 8581 3605 8629 3632 8643
3644 8623Special weather statement, Aug 7, 10:47 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1047 PM CDT THU AUG 7 2014
TNZ078>080-080415-
GRUNDY-VAN BUREN-WARREN-
1047 PM CDT THU AUG 7 2014
...SIGNIFICANT WEATHER ADVISORY FOR GRUNDY...VAN BUREN AND WARREN
COUNTIES...
AT 1044 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING STRONG THUNDERSTORMS NEAR GRUETLI-LAAGER...MOVING NORTHEAST
AT 25 MPH.
SOME LOCATIONS IN THE PATH INCLUDE COALMONT...ALTAMONT...
GRUETLI-LAAGER...BEERSHEBA SPRINGS AND PALMER.
SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS.
LAT...LON 3522 8579 3540 8589 3582 8566 3582 8565
3557 8541 3554 8546 3553 8559 3549 8553
3544 8553 3540 8548 3536 8550 3531 8556
3530 8566 3528 8570 3525 8570The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 7:18 PM CDT | Special Weather Statement | OHX | Sumner | 42 min |
| Aug 7, 7:25 PM CDT | Special Weather Statement | OHX | Davidson | 50 min |
| Aug 7, 7:52 PM CDT | Special Weather Statement | OHX | Rutherford | 38 min |
| Aug 7, 7:59 PM CDT | Special Weather Statement | OHX | Cheatham, Dickson | 46 min |
| Aug 7, 8:23 PM CDT | Special Weather Statement | OHX | Smith, Trousdale, Wilson | 52 min |
| Aug 8, 4:46 PM CDT | Severe Thunderstorm Warning | OHX | Coffee, Grundy | 29 min |
| Aug 8, 5:11 PM CDT | Special Weather Statement | OHX | Grundy | 49 min |
Nearby
Special Weather Statements in Tennessee, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.